MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC LAPIPLASTY 4.0MM HEADLESS SCREWS

TREACE MEDICAL CONCEPTS, INC LAPIPLASTY 4.0MM HEADLESS SCREWS
Model Number SK26
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that after an initial bunion surgery on (b)(6) 2023, all hardware was removed on (b)(6) 2023 due to 2 broken screws that were discovered via radiographic imaging.Additional information indicates the patient had pain in the arch of the foot, nerve pain along the incision site, and a nonunion.The site was revised with non-tmc hardware.However, the tips of the broken screws were retained in the patient's bone as they could not be removed by the surgeon.No other patient outcomes were reported as a result of this event.No devices were returned for evaluation as the hardware was discarded by the facility.The device history records were reviewed and no issues were identified during the manufacture and release of the devices that could have contributed to what was reported.The most likely cause of the reported event could not be determined as the device was not returned for evaluation.However, it is possible premature weight bearing could have contributed to what was reported.The company will supplement this mdr as necessary and appropriate.Additional tmc hardware explanted in the same revision surgery was reported in mfr report # 3011623994_2023_00339.
 
Event or Problem Description
It was reported that after an initial bunion surgery on (b)(6) 2023, all hardware was removed on (b)(6) 2023 due to 2 broken screws that were discovered via radiographic imaging.Additional information indicates the patient had pain in the arch of the foot, nerve pain along the incision site, and a nonunion.The site was revised with non-tmc hardware.However, the tips of the broken screws were retained in the patient's bone as they could not be removed by the surgeon.No other patient outcomes were reported.

Brand Name
LAPIPLASTY 4.0MM HEADLESS SCREWS
Common Device Name
SCREW
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC
100 palmetto park place
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
renae ginter
100 palmetto park place
ponte vedra, FL 
9043735940
MDR Report Key18416182
Report Number3011623994-2023-00340
Device Sequence Number15174488
Product Code HWC
UDI-Device Identifier00853114006198
UDI-Public00853114006198
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSK26
Device Lot Number40765
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Initial Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale